Acquired QT Prolongation: Mechanisms and Implications

    loading  Checking for direct PDF access through Ovid

Abstract

QT interval prolongation can be caused by severat drugs. Torsade de pointes (TdP) is a form of ventricular proarrhythmia associated with QT interval prolongation, and in some cases, the development of U waves. The mechanism of TdP is believed to be related to an abnormality of repolanzation in the ventricular myocardium and the development of early afterdepolarizations. QT prolongation leading to TdP can be caused by antiarrhythmic dtugs (primanly class IA and III drugs), as well as a variety of other classes of drugs include phenothiazines, tricyclic antidepressants, antihistamines, antibiotics, antifungal agents, and antianginals. The recognition of a patient profile at increased risk of the development of TdP can help the patient avoid this drug-related complication. Treatment of TdP depends on the correct identification of the problem and discontinuation of the agent causing. Tdp, as well as correction of metabolic abnormatities, increase in the resting heart rate, and infusion of magnesium. Prompt diagnosis and treatment of this condition are cenntral to avoid poor outcome.

Related Topics

    loading  Loading Related Articles